MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383647
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva tubing ruptured.The following information was provided by the initial reporter: there was an incident last night in ed imaging where a bd nexiva cannula blew/ ripped apart during the ct scan, which caused vein extravasation.It blew apart at the extension set part of the cannula extravasation of contrast can cause complications to the patient.
 
Additional Manufacturer Narrative
Additional information received.See b.Annex f code updated.
 
Event or Problem Description
22-oct-2024: received an email response from complainant for information.In reference to dot point 1: the patient had soft tissue damage as the vein blew - this being the indication of a vein extravasation.It is where the content of contrast/n saline leaks into the surrounding tissues and form a raised lump.In reference to dot point 2: the clamp was unclamped.This is tested and ensured prior to scan.This also is supported by the vein extravasation.With this, the pressure the radiographer set for contrast injection may have breached the lines limit.In reference to dot point 3: see reference to dot point 1 as both come under the same category.With this incident contrast was also noted on the surface of the patients skin as well.In total: visual outside skin was noted with leaked contrast, and internal soft tissue damage (extravasation) in addition with the blown extension line as noted by the pictures and report.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a ruptured extension tube was confirmed; however, the root cause could not be determined.Three photographs and one extension tube from a 20g nexiva device with the attached dual port luer adapter were provided for investigation.The winged catheter adapter and catheter tubing had been cut away and were not returned for investigation.Based on the reported use, the damage likely occurred during power injection; however, due to the condition of the returned sample, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.No damage or defects associated with the manufacturing process could be confirmed on the returned sample.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20495635
Report Number1710034-2024-01171
Device Sequence Number3554213
Product Code FOZ
UDI-Device Identifier00382903836475
UDI-Public(01)00382903836475
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383647
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by ManufacturerNot provided
12/02/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/03/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown